MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 HCG ASSAY; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 HCG ASSAY; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reports observation of a discordant elevated patient result for a female patient sample when running immulite 2000 xpi, hcg assay lot 476.The initial result was reported to the physician(s) who did not question the result.The same sample was repeated on the same immulite 2000 xpi instrument and a lower result was obtained.The customer service engineer (cse) replaced the centrifuge station, vacuum pump, water trap tubes and both pipettes after reviewing the list of errors.The instrument was decontaminated twice, once with diluted bleach and once with caustic soda and left under observation.The limitations section of the immulite 2000 hcg instructions for use states: "for diagnostic purposes, the results obtained from this assay should always be used in combination with the clinical examination, patient medical history, and other findings." siemens healthcare diagnostics is investigating.
 
Event or Problem Description
The customer reports observation of a discordant elevated patient result for a female patient sample when running immulite 2000 xpi, hcg assay lot 476.The initial result was reported to the physician(s) who did not question the result.The same sample was repeated on the same immulite 2000 xpi instrument and a lower result was obtained.There are no allegations of patient harm, changes in treatment, or delay in diagnosis in association with the observed discordant hcg result.
 
Additional Manufacturer Narrative
Initial mdr 1219913-2023-00177 was filed on 25-aug-2023.Correction: section d3: manufacturer name and address has been updated.Additional information - 20-nov-2023: the customer reported a falsely elevated discordant result on the immulite 2000 xpi hcg assay with kit lot 476.On (b)(6) 2023, a 13-year-old female patient initially resulted 81.7 u/l and when repeated on the immulite 2000 and an alternate method the results were <1 u/l.In both cases, the lower repeat results were correct.Troubleshooting by the customer included performing a water test which was negative for contamination.Service was dispatched and preventively replaced the centrifuge station, vacuum pump, water trap tubes, both pipettes and decontaminated the system.These are considered standard service actions for an issue of this nature.Siemens is unable to rule out preanalytical handling including possible presence of fibrin as the cause of the falsely elevated results.No further evaluation is required.In section h6, the investigation finding and investigation conclusion codes were updated.

Brand Name
IMMULITE 2000 HCG ASSAY
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy
llanberis
gwynedd ll55 4el NY
UK 
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy
llanberis
gwynedd ll55 4el
UK  
Manufacturer Contact
louise mclaughlin
333 coney street
east walpole, MA 02032
7818564812
MDR Report Key17622459
Report Number1219913-2023-00177
Device Sequence Number15339809
Product Code DHA
UDI-Device Identifier00630414961132
UDI-Public00630414961132
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K990222
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberN/A
Device Catalogue Number10381206
Device Lot Number476
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/01/2023
Supplement Date Received by Manufacturer11/20/2023
Initial Report FDA Received Date08/25/2023
Supplement Report FDA Received Date11/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/14/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age13 YR
Patient SexFemale